Alert archive / Wisconsin / Heat Advisories in 2012

Heat Advisory 2, NWS La Crosse, WI

June 27, 2012Clayton County, Fayette County, Iowa; Crawford County, Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this heat advisory at Jun 27, 2012, 7:50 PM CDT for Clayton County, Fayette County, Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Jun 28, 2012, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2012, 7:50 PM CDT (00:50 UTC)
In effect from
Jun 28, 2012, 12:00 PM CDT
Expired
Jun 28, 2012, 3:32 PM CDT
In force
4 hr
Issued by
NWS La Crosse, WI

Counties Clayton County, IA, Fayette County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
914 J/kg
Mixed-layer CIN
-707 J/kg
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WWUS73 KARX 280050
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT WED JUN 27 2012

...ANOTHER HOT DAY THURSDAY...

.HEAT AND HUMIDITY WILL CREATE OPPRESSIVE CONDITIONS FOR PORTIONS
OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON THURSDAY...WITH HEAT
INDICES TOPPING OUT FROM 100 TO 105 DURING THE AFTERNOON. THERE
WILL BE A RISK FOR HEAT RELATED ILLNESSES...ESPECIALLY FOR THE
VERY YOUNG...ELDERLY...AND FOR THOSE SPENDING EXTENDED PERIODS
OUTDOORS.

IAZ029-030-280900-
/O.EXP.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/
/O.NEW.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
FAYETTE-CLAYTON-
INCLUDING THE CITY OF...OELWEIN
750 PM CDT WED JUN 27 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. 

* HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY
  AFTERNOON. 

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR
  SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE CAUTION
  AND TAKE FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ032-033-041-280200-
/O.EXP.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...ROCHESTER...WINONA...AUSTIN...LA CROSSE
750 PM CDT WED JUN 27 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

CONDITIONS ARE IMPROVING THIS EVENING AS TEMPERATURES COOL.
THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.

$$

WIZ054-055-061-280900-
/O.NEW.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
750 PM CDT WED JUN 27 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. 

* HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY
  AFTERNOON. 

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR
  SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE CAUTION
  AND TAKE FREQUENT BREAKS. STAY HYDRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
4 follow-up statements
573 
WWUS73 KARX 280242
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
942 PM CDT WED JUN 27 2012

...HEAT CONTINUES THURSDAY...

.HIGH HEAT AND HUMIDITY WILL CREATE OPPRESSIVE CONDITIONS FOR
PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON
THURSDAY...WITH HEAT INDICES TOPPING OUT FROM 100 TO 105 DURING
THE AFTERNOON. THERE WILL BE A RISK FOR HEAT RELATED
ILLNESSES...ESPECIALLY FOR THE VERY YOUNG...ELDERLY...AND FOR
THOSE SPENDING EXTENDED PERIODS OUTDOORS.

IAZ029-030-WIZ054-055-061-281045-
/O.CON.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
942 PM CDT WED JUN 27 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
THURSDAY...

* HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY 
  AFTERNOON. 

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE 
  FOR SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE 
  CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

RIECK

WEATHER.GOV/LACROSSE
688 
WWUS73 KARX 280839
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT THU JUN 28 2012

...HOT AND HUMID CONDITIONS TODAY...

.HOT TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDICES
REACHING THE 100 TO 105 DEGREE RANGE THIS AFTERNOON ACROSS
PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THERE WILL BE
A RISK FOR HEAT RELATED ILLNESSES... ESPECIALLY FOR THE VERY
YOUNG...ELDERLY...AND FOR THOSE SPENDING EXTENDED PERIODS OUTDOORS.

IAZ029-030-WIZ054-055-061-281645-
/O.CON.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
339 AM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THIS AFTERNOON.

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE 
  FOR SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE 
  CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
544 
WWUS73 KARX 281554
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT THU JUN 28 2012

...HOT AND HUMID CONDITIONS THROUGH LATE AFTERNOON...

.HEAT INDICES WILL INCREASE TO BETWEEN 100 AND 105 DEGREES THROUGH
THE LATE AFTERNOON AS TEMPERATURES CLIMB TO THE LOW AND MID 90S.
THIS COMBINATION OF HEAT AND HUMIDITY INCREASES THE RISK OF HEAT
RELATED ILLNESS AND FATIGUE...ESPECIALLY FOR THE YOUNG...ELDERLY...AND
THOSE OUTDOORS FOR EXTENDED PERIODS OF TIME. RELIEF IN THE FORM OF
DRIER AIR WILL SPREAD ACROSS THE AREA BY MID TO LATE AFTERNOON...AND
CONDITIONS WILL BEGIN TO IMPROVE THEN.

IAZ029-030-WIZ054-055-061-290000-
/O.CON.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1054 AM CDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* HEAT INDICES BETWEEN 100 AND 105 DEGREES THROUGH LATE AFTERNOON.

* THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE 
  FOR SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE 
  CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...DIAL 9 1 1.

&&

$$

ZT

WEATHER.GOV/LACROSSE
671 
WWUS73 KARX 282032
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT THU JUN 28 2012

...MUCH DRIER AIR MOVING IN...

.NOTICEABLY DRIER AIR IS SURGING SOUTH ACROSS THE AREA AND THIS
WILL LEAD TO IMPROVED CONDITIONS FOR THE REMAINDER OF THE
AFTERNOON AND EVENING. THUS THE HEAT ADVISORY IS CANCELLED.

IAZ029-030-WIZ054-055-061-282145-
/O.CAN.KARX.HT.Y.0002.000000T0000Z-120629T0000Z/
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
332 PM CDT THU JUN 28 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE HEAT
ADVISORY. 

THE HUMID AND OPPRESSIVE CONDITIONS EARLIER WILL IMPROVE GREATLY
FOR THE REMAINDER OF THE AFTERNOON AND EVENING THANKS TO DRIER AIR
SURGING SOUTH BEHIND A COLD FRONT. TEMPERATURES WILL STILL BE
AROUND 90 DEGREES THROUGH EARLY EVENING.

$$

ZT

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jun 27, 6:00 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 27, 6:00 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
600 PM CDT WED JUN 27 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
319 PM CDT WED JUN 27 2012

MAIN FORECAST CONCERN CONTINUES TO BE FOCUSED ON HEAT THROUGH
THURSDAY...ALONG WITH LOW-END RAIN CHANCES TONIGHT THROUGH SATURDAY.

LARGE SCALE WATER VAPOR IMAGERY/RAP ANALYSIS HAS A FAIRLY AMPLIFIED
RIDGE OF HIGH PRESSURE OVER THE MID-SECTION OF THE CONUS/UPPER
MISSISSIPPI RIVER VALLEY REGION. A PLUME OF SUBTROPICAL MOISTURE WAS
ALSO SEEN EXTEND AROUND THE BACKSIDE OF THE RIDGE FROM THE BAJA INTO
THE DAKOTAS/WESTERN MN. AT THE SURFACE...A COLD FRONT EXTENDED FROM
WESTERN MN INTO CENTRAL NEB. WARM AIR ADVECTION AHEAD OF THE FRONT
AND COMPRESSIONAL HEATING UNDER THE RIDGE WAS PRODUCING VERY WARM
TEMPERATURES ACROSS THE AREA AT 3 PM RANGED FROM 84 DEGREES AT
MEDFORD WI...TO AS HIGH AS 95 DEGREES AT BOSCOBEL WI. HEAT INDICES
RANGED FROM 95 TO 105 DEGREES ALONG AND WEST OF THE MISSISSIPPI
RIVER. AS A RESULT...WILL LEAVE HEAT ADVISORY AS IS ACROSS THIS
AREA...WHICH WILL EXPIRE AT 8 PM THIS EVENING.

FOR THE REMAINDER OF THE NIGHT...WILL BE WATCHING THE COLD FRONT
OVER WESTERN MN MOVE EAST...EXTENDING FROM NORTHEAST WI THROUGH
SOUTHWEST WI/NORTHEAST IA BY 12Z. A BAND OF ELEVATED
CONVECTION/ACCAS IS EXPECTED TO ACCOMPANY THE FRONT AS MOISTURE
POOLS ALONG THE FRONT. BUFKIT SHOWS THE BASE OF THIS CLOUD TO BE
ABOVE 12KFT WITH A RATHER STOUT CAP REMAINING IN PLACE AROUND 800MB.
CURRENT THINKING IS THAT THIS SHRA ACTIVITY WILL REMAIN IN VIRGA
FORM...EVAPORATING BEFORE REACHING THE GROUND. NONETHELESS A FEW
MEASURABLE SHRA COULD REACH THE GROUND. WILL GO WITH A SLIGHT CHANCE
OF SHRA/TS THEN AFTER MIDNIGHT TO COVER THIS SCENARIO.
OTHERWISE...LOOK FOR TEMPERATURES TO ONLY COOL INTO THE 70S.

FOR THURSDAY...APPEARS THE COLD FRONT WILL CONTINUE PUSHING SOUTH
AND EAST INTO SOUTHERN WI/NORTHEAST WI BY AFTERNOON. NAM 0-1KM
MLCAPE PUSHING INTO THE 3500-5000J/KG RANGE AHEAD OF THE FRONT WITH
AROUND 30KT OF 0-3KM BULK SHEAR. AT THE SAME TIME...BUFKIT SHOWING A
FAIRLY STRONG CAP IN PLACE. IF THE CAP CAN BE WEAKENED...WILL HAVE
TO WATCH CLOSELY FOR THE POTENTIAL OF SEVERE WEATHER ACROSS SOUTHERN
WI/NORTHEAST IA WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN
THREATS. OTHERWISE...VERY WARM AND STICKY CONDITIONS WILL BE SEEN
AHEAD OF THE FRONT ACROSS SOUTHERN WI WITH TEMPERATURES EXPECTED TO
TOP OFF IN THE LOW-MID 90S WITH DEW POINTS AROUND 70. THIS IS
EXPECTED TO YIELD HEAT INDICES IN THE 100-105 DEGREE RANGE SOUTH OF
A LINE FROM MAUSTON WI THROUGH PRAIRIE DU CHIEN. SINCE THERE IS
ALREADY A HEAT ADVISORY HEADLINE OUT FOR PORTIONS OF THE AREA TIL 8
PM THIS EVENING...WILL LET THAT HEADLINE EXPIRE AND ASSESS WHAT AREA
NEEDS TO BE IN AN ADVISORY FOR THURSDAY. PRELIMINARY INDICATIONS ARE
THAT RICHLAND/CRAWFORD/GRANT COUNTIES WILL NEED AN ADVISORY. WILL
CONTINUE TO ASSESS THIS EVENING AND HAVE NEW HEADLINE OUT BY 10 PM
NEWS TIME.

APPEARS THAT THIS FRONTAL BOUNDARY WILL REMAIN QUASI-STATIONARY
THROUGH SATURDAY NIGHT AS FLOW ALOFT BECOMES PARALLEL TO IT. A
COUPLE MID-LEVEL TROUGHS ARE EXPECTED TO INTERACT WITH THIS BOUNDARY
FOR PERIODIC SHRA/TS CHANCES. LOOK FOR HIGHS ON FRIDAY IN THE UPPER
80S TO LOWER 90S AND IN THE MID 80S/FEW LOWER 90S ON SATURDAY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
319 PM CDT WED JUN 27 2012

LATEST ECMWF/GFS SHOW A BUILDING RIDGE OVER THE AREA THROUGH THE
PERIOD. SEVERAL WEAK MID-LEVEL TROUGH ROTATE OVER THE RIDGE SUNDAY
THROUGH TUESDAY FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. BY
WEDNESDAY...MODELS SHOW THE RIDGE AMPLIFYING ACROSS THE PLAINS INTO
THE UPPER MISSISSIPPI RIVER FOR DRY CONDITIONS. LOOKS LIKE HIGHS
THROUGH THE PERIOD WILL CONTINUE TO BE ABOVE NORMAL WITH HIGHS
TOPPING OFF IN THE MIDDLE 80S TO LOWER 90S.

&&

.AVIATION...
600 PM CDT WED JUN 27 2012

COLD FRONT WILL SHIFT SOUTHEAST ACROSS THE REGION TONIGHT AND
TOMORROW...LIKELY MOVING THROUGH KRST NEAR 08-09Z AND KLSE 10-11Z.
MOISTURE POOLING AROUND THE BOUNDARY COULD RESULT IN SOME SUB VFR
CIGS...WHICH SOME MODELS ARE SUGGESTING. SOME 2500-3000 CLOUDS NEAR
THE BOUNDARY EVIDENCED BY LATEST SATELLITE IMAGERY AND SFC OBS...BUT
TRENDS ARE DIMINISHING THIS AREA. WILL OPT TO STAY WITH SOME SCT035
TO ACCOUNT FOR THIS POTENTIAL. HIGHER MID LEVEL CLOUDS MORE LIKELY
OVERNIGHT THROUGH THU MORNING. ALSO...THE HRRR POINTS TO SOME -SHRA
POSSIBILITIES AS THE FRONT MOVES THROUGH THE TAF SITES. CHANCES ARE
TOO SMALL TO INCLUDE IN THE TAFS AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
319 PM CDT WED JUN 27 2012

WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR WIZ032-033-041.

MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING
     FOR MNZ079-086>088-094>096.

IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING
     FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RIECK
Hazardous weather outlook, Jun 27, 7:50 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT WED JUN 27 2012

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-281000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-
HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
750 PM CDT WED JUN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND WEST INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY
NIGHT. IF STORMS DEVELOP...A FEW COULD BECOME STRONG TO SEVERE
WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT
INTO SUNDAY AND MONDAY INTO TUESDAY. IT IS TOO EARLY TO DISCERN IF
ANY OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ029-030-WIZ054-055-061-281000-
CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-
750 PM CDT WED JUN 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM THURSDAY AS AFTERNOON
HEAT INDICES WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY INTO THURSDAY
NIGHT. IF STORMS DEVELOP...A FEW COULD BECOME STRONG TO SEVERE
WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT
INTO SUNDAY AND MONDAY INTO TUESDAY. IT IS TOO EARLY TO DISCERN IF
ANY OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

Nearby

Heat Advisories in Wisconsin, 2012Heat Advisories in Iowa, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.